MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS
Model Number NC35131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: inari sales rep.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the product with the involved product code/lot number no anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Please refer to section h10 for the importer's report related to this event.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: a vascular surgeon was doing a peripheral case.Groin access and sheath was up and over.The navicross 035 was down leg and there was a 035 glidewire advantage in the navicross 035.The doctor was trying to take the navicross out over the wire and it was hard to remove.The doctor held on to the port of the navicross and it pulled off.Then he got the hemostats and tried to pull the navicross out and that piece broke off.He pulled again and the rest of the navicross came out.There was no blood loss.Additional information was received on 03nov2025: the navicross broke inside the patient.All of the catheter was retrieved by advancing a sheath dilator to push out the broken piece of the navicross through a pedal sheath.The patient was stable.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.The returned device: - three fractured pieces of shaft and a hub.Hereinafter, the fractured pieces will be referred to as fractured piece 1, fractured piece 2, and fractured piece 3.The hub: the anti-kink protector was removed to confirm the fractured part.- the shaft had been fractured at the base of the hub.The total length of the shaft: - length of the fractured piece 1: approximately 883 mm.- length of the fractured piece 2: approximately 230 mm.- length of the fractured piece 3: approximately 330 mm.The total length of the shaft was 1443mm, which was considered to be elongated by approximately 63mm compared to that of the product with same specification (approximately 1380mm from the distal end to the base of the hub).Appearance of the fractured pieces: since a marker was found on one side of fractured piece 1, the end of the involved side is referred to as the distal end, and the other end as the fractured part 1-1.The distal end of the fractured piece 1 - it had been deformed.Fractured part 1-1 of fractured piece 1 - it had been buckled and abraded.Fractured part 2-1 of fractured piece 2 - it had been opened like trumpet shape and abraded.- the fracture patterns of fractured part 1-1 of fractured piece 1 and fractured part 2-1 of fractured piece 2 matched.Therefore, it was considered that the involved parts were connected without any missing portion.Fractured part 2-2 of fractured piece 2 - it had been abraded.Fractured part 3-1 of fractured piece 3 - it had been opened like trumpet shape - the fracture patterns of fractured part 2-2 of fractured piece 2 and fractured part 3-1 of fractured piece 3 matched.Therefore, it was considered that the involved parts were connected without any missing portion.Fractured part 3-2 of fractured piece 3 - an adhesive mark was observed.Fractured part of hub - it had been elongated.- the fracture patterns of fractured part 3-1 of fractured piece3 and fractured part of the hub matched.Therefore, it was considered that the involved parts were connected without any missing portion.Dimensions: - the inner diameter (hub side): 1.02mm.It met the factory's specifications.No anomaly was found - the outer diameter (part with no anomalies in appearance): 1.40mm.It met the factory's specifications.No anomaly was found fractured piece 1 is 1.35mm at the smallest and has become thinner by 0.05mm.Fractured piece 2 is 1.33mm at the smallest and has become thinner by 0.07mm.Fractured piece 3 is 1.29mm at the smallest and has become thinner by 0.11mm.Therefore, it was inferred that tensile load was applied to the actual device.History investigation of the involved product code/lot number: - no anomaly was found in the manufacturing record and the shipping inspection record.- no similar issue was found in the past complaint files.Udi no.(b)(4).Simulation test a 0.035 inch guide wire was inserted into the factory-retained product of the involved product code and the distal side was trapped.Then the tensile load was applied to the hub.- the shaft of the product of the involved product code was fractured.- it became opened like a trumpet shape near the fractured part.Therefore, it was considered to be similar to the condition of the actual device.Based on the investigation results, no anomaly was found in the manufacturing record and dimensions of the actual device.From the occurrence situation and the condition of the actual device, the following was considered as one of the possible causes of this case.- the actual device got stuck in the lesion, and when the removal load was applied to the actual device under that condition, the shaft of the actual device was abraded and elongated, and the inner cavity became narrower.- the guide wire got stuck in the shaft due to the narrowing of the lumen of the shaft of the actual device.- when the removal load was applied to the guide wire under the condition above, the shaft of the actual device was buckled.Furthermore, when the removal load was applied to the actual device, the shaft was fractured at the hub end, and two more places were fractured sequentially when the distal side was pulled out with a hemostat.Ashitaka factory is committed to maintaining product quality through the following controls.- in the product assembling process, a core wire equivalent to the inner diameter is inserted to ensure that the insertion is possible.- in the product assembling process, sliding resistance of the inner surface is measured to ensure that there is no anomaly.- 100% visual inspection is performed to ensure that there is no kink, crush, or twist.Relevant ifu reference: "directions for use / 5./ cautions - remove the product, the guide wire and the guiding catheter or sheath together if any resistance is felt while withdrawing the product." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
NAVICROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23655663
Report Number9681834-2025-00219
Device Sequence Number18648755
Product Code DQY
UDI-Device Identifier04987350709202
UDI-Public(01)04987350709202(17)271231(10)250124
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC35131
Device Catalogue NumberWS*NA350N3H
Device Lot Number250124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANDAGE.; INARI.; PERIPHERAL STENTS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown